Top 75 Migraine and Headache Questions, #48

Ask the Clinician Health Pro
  • Full Question:
    I have recently (about two weeks ago) stopped taking the birth control pill, Mircette, after taking it for 4 years. I am currently not taking any birth control pills. Since, stopping the pills I have been getting daily headaches, some very severe. Could this be directly related to stopping the pills? Is this something I should go see my doctor about? Does this usually settle down. I went to see an eye doctor today who confirmed that it was not eyesight related. Any info. would be greatly appreciated. Thanks, Colleen.

    Answer:

    Dear Colleen;


    The onset of your headaches could certainly be related to discontinuing the Mircette, but that's nothing we can tell you with any certainty. You really do need to see your doctor to be sure. If that is the cause of your headaches, how long it will take for it to settle down will depend on your body chemistry. Your doctor, who knows your body will be better able to give you an idea.


    Add This Infographic to Your Website or Blog With This Code:

    Good luck,
    John Claude Krusz and Teri Robert



    About Ask the Clinician:

    Dr. Krusz is a recognized expert in the fields of headache and migraine treatment and pain treatment. Each week, he and Lead Expert Teri Robert, team up to answer your questions about headaches and Migraines. You can read more about Dr. Krusz or more about Teri Robert. If you have a question for this section of our site, please click HERE. Accepted questions will be answered by publishing the answers here. No questions will be answered privately.


    Please note: We cannot handle emergencies or diagnose via the Internet. Please do not ask us to diagnose; see your physician for diagnosis.


    We hope you find this general medical and health information useful, but this Q & A is meant to support not replace the professional medical advice you receive from your doctor. For all personal medical andhealth matters, including decisions about diagnoses, medications andother treatment options, you should always consult your doctor. See full Disclaimer.

Published On: April 08, 2007